Alert archive / Alaska / Gale Warnings in 2009

Gale Warning 340, NWS Anchorage, AK

April 1, 2009

NWS Anchorage, AK issued this gale warning at Apr 1, 2009, 4:00 AM AKDT. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 4:00 AM AKDT (12:00 UTC)
Expired
Apr 3, 2009, 4:00 PM AKDT
In force
60 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZAK62 PAFC 011149
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT WED APR 1 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-020200-
400 AM AKDT WED APR 1 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
A 1003 MB LOW AT 56N 180W WILL MOVE ONSHORE NEAR 60N 164W AT 1008 MB
EARLY THURSDAY MORNING.

$$

PKZ411-020200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT WED APR 1 2009

.TODAY...N WIND 30 KT. SEAS 9 FT. FREEZING SPRAY. 
.TONIGHT...NW WIND 20 KT. SEAS 7 FT. FREEZING SPRAY. 
.THU...W WIND 20 KT. SEAS 5 FT. FREEZING SPRAY. 
.THU NIGHT...SW WIND 15 KT. SEAS 4 FT. 
.FRI...S WIND 30 KT. SEAS 9 FT. 
.SAT AND SUN...E WIND 30 KT. SEAS 11 FT. 

$$

PKZ412-020200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT WED APR 1 2009

.TODAY...NW WIND 25 KT. SEAS 12 FT. FREEZING SPRAY. 
.TONIGHT...N WIND 20 KT. SEAS 10 FT. FREEZING SPRAY. 
.THU...NW WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 20 KT. SEAS 4 FT. 
.FRI...SW WIND 15 KT. SEAS 4 FT. 
.SAT...SE WIND 25 KT. SEAS 10 FT. 
.SUN...E WIND 30 KT. SEAS 14 FT.  

$$

PKZ413-020200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT WED APR 1 2009

.TODAY...SW WIND 30 KT. SEAS 11 FT. 
.TONIGHT...N WIND 25 KT. SEAS 9 FT. 
.THU...N WIND 30 KT. SEAS 10 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 30 KT. SEAS 8 FT. 
.FRI...S WIND 25 KT. SEAS 6 FT. 
.SAT...SE WIND 35 KT. SEAS 12 FT. 
.SUN...S WIND 20 KT. SEAS 13 FT.  

$$

PKZ414-020200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT WED APR 1 2009

...GALE WARNING TODAY AND THURSDAY...

.TODAY...SE WIND 35 KT BECOMING SW IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 10 FT. SNOW SHOWERS. FREEZING SPRAY. 
.TONIGHT...SW WIND 30 KT. SEAS IN ICE FREE WATERS 12 FT.
.THU AND THU NIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT.
FREEZING SPRAY. 
.FRI...NW WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. 
.SAT...SE WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. 
.SUN...E WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT.  

$$
6 follow-up statements
000 
FZAK62 PAFC 011717 AAA
OFFALU

OFFSHORE WATERS FORECAST...UPDATED
NATIONAL WEATHER SERVICE ANCHORAGE AK
920 AM AKDT WED APR 1 2009

UPDATED ZONES 412 413


OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-020200-
400 AM AKDT WED APR 1 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
A 1003 MB LOW AT 56N 180W WILL MOVE ONSHORE NEAR 60N 164W AT 1008 MB
EARLY THURSDAY MORNING.

$$

PKZ411-020200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT WED APR 1 2009

.TODAY...N WIND 30 KT. SEAS 9 FT. FREEZING SPRAY. 
.TONIGHT...NW WIND 20 KT. SEAS 7 FT. FREEZING SPRAY. 
.THU...W WIND 20 KT. SEAS 5 FT. FREEZING SPRAY. 
.THU NIGHT...SW WIND 15 KT. SEAS 4 FT. 
.FRI...S WIND 30 KT. SEAS 9 FT. 
.SAT AND SUN...E WIND 30 KT. SEAS 11 FT. 

$$

PKZ412-020200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
920 AM AKDT WED APR 1 2009

.TODAY...VARIABLE WINDS 20 KT. SEAS 10 FT. FREEZING SPRAY. 
.TONIGHT...N WIND 20 KT. SEAS 10 FT. FREEZING SPRAY. 
.THU...NW WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 20 KT. SEAS 4 FT. 
.FRI...SW WIND 15 KT. SEAS 4 FT. 
.SAT...SE WIND 25 KT. SEAS 10 FT. 
.SUN...E WIND 30 KT. SEAS 14 FT.  

$$

PKZ413-020200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
920 AM AKDT WED APR 1 2009

...GALE WARNING TODAY...

.TODAY...SW WIND 35 KT BECOMING W 20 KT IN THE AFTERNOON.
SEAS 11 FT. 
.TONIGHT...N WIND 25 KT. SEAS 9 FT. 
.THU...N WIND 30 KT. SEAS 10 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 30 KT. SEAS 8 FT. 
.FRI...S WIND 25 KT. SEAS 6 FT. 
.SAT...SE WIND 35 KT. SEAS 12 FT. 
.SUN...S WIND 20 KT. SEAS 13 FT.  

$$

PKZ414-020200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT WED APR 1 2009

...GALE WARNING TODAY AND THURSDAY...

.TODAY...SE WIND 35 KT BECOMING SW IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 10 FT. SNOW SHOWERS. FREEZING SPRAY. 
.TONIGHT...SW WIND 30 KT. SEAS IN ICE FREE WATERS 12 FT.
.THU AND THU NIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT.
FREEZING SPRAY. 
.FRI...NW WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. 
.SAT...SE WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. 
.SUN...E WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT.  

$$
000 
FZAK62 PAFC 012305
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT WED APR 1 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-021400-
400 PM AKDT WED APR 1 2009
.SYNOPSIS FOR CENTRAL BERING SEA...

A 1007 MB LOW NEAR 59N 171W WILL MOVE ONSHORE NEAR 60N 164W AT 1008
MB WED NIGHT. HIGH PRESSURE OVER THE WESTERN BERING WILL MOVE TO THE
CENTRAL BERING BY FRI.

$$

PKZ411-021400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT WED APR 1 2009

.TONIGHT...NW WIND 20 KT. SEAS 7 FT. FREEZING SPRAY. 
.THU...W WIND 15 KT. SEAS 5 FT. FREEZING SPRAY. 
.THU NIGHT...SW WIND 15 KT. SEAS 4 FT. FREEZING SPRAY. 
.FRI...S WIND 30 KT. SEAS 7 FT. 
.FRI NIGHT...SE WIND 35 KT. SEAS 12 FT. 
.SAT...SE WIND 30 KT. SEAS 15 FT. 
.SUN...N WIND 25 KT. SEAS 15 FT. 
.MON...NW WIND 25 KT. SEAS 13 FT.  

$$

PKZ412-021400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT WED APR 1 2009

.TONIGHT...N WIND 20 KT. SEAS 8 FT. FREEZING SPRAY. 
.THU...NW WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 20 KT. SEAS 4 FT. FREEZING SPRAY. 
.FRI...SW WIND 15 KT. SEAS 4 FT. 
.FRI NIGHT...S WIND 25 KT. SEAS 7 FT. 
.SAT...SE WIND 35 KT. SEAS 12 FT. 
.SUN...SE WIND 25 KT. SEAS 14 FT. 
.MON...NW WIND 20 KT. SEAS 10 FT.  

$$

PKZ413-021400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT WED APR 1 2009

.TONIGHT...W WIND 25 KT BECOMING N 25 KT DURING THE EVENING. SEAS 11
FT. FREEZING SPRAY. 
.THU...N WIND 30 KT. SEAS 11 FT. FREEZING SPRAY. 
.THU NIGHT...NW WIND 30 KT DIMINISHING TO 20 KT AFTER MIDNIGHT. SEAS
11 FT. FREEZING SPRAY. 
.FRI...SW WIND 20 KT. SEAS 5 FT. 
.FRI NIGHT...SE WIND 35 KT. SEAS 10 FT. 
.SAT...S WIND 35 KT. SEAS 13 FT. 
.SUN...S WIND 25 KT. SEAS 13 FT. 
.MON...W WIND 25 KT. SEAS 12 FT.  

$$

PKZ414-021400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT WED APR 1 2009

...GALE WARNING THURSDAY AND THURSDAY NIGHT...
...HEAVY FREEZING SPRAY WARNING THURSDAY NIGHT...

.TONIGHT...SW WIND 30 KT BECOMING NW 20 KT AFTER MIDNIGHT. SEAS IN
ICE FREE WATERS 12 FT. SNOW.
.THU...N WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT. FREEZING SPRAY. 
.THU NIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT. HEAVY
FREEZING SPRAY. 
.FRI...NW WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. 
.FRI NIGHT...NE WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. 
.SAT THROUGH SUN...SE WIND 30 KT. SEAS IN ICE FREE WATERS 9 FT. 
.MON...SW WIND 25 KT. SEAS IN ICE FREE WATERS 10 FT.  

$$
000 
FZAK62 PAFC 021155
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT THU APR 2 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-030200-
400 AM AKDT THU APR 2 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
HIGH PRESSURE OVER THE WESTERN BERING SEA WILL SHIFT EAST BY FRIDAY.
A 980 MB LOW WILL MOVE TO 48N 169E BY EARLY SATURDAY MORNING.

$$

PKZ411-030200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT THU APR 2 2009

.TODAY...W WIND 20 KT. SEAS 5 FT. FREEZING SPRAY. 
.TONIGHT...S WIND 20 KT. SEAS 4 FT. FREEZING SPRAY. 
.FRI...SE WIND 30 KT. SEAS 9 FT. FREEZING SPRAY. 
.FRI NIGHT...SE WIND 40 KT. SEAS 14 FT. 
.SAT...SE WIND 35 KT. SEAS 18 FT. 
.SUN...N WIND 35 KT. SEAS 19 FT. 
.MON...NW WIND 35 KT. SEAS 13 FT.  

$$

PKZ412-030200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT THU APR 2 2009

.TODAY...N WIND 30 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 6 FT. FREEZING SPRAY. 
.TONIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. FREEZING
SPRAY. 
.FRI...W WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. FREEZING SPRAY. 
.FRI NIGHT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT. 
.SAT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 16 FT. 
.SUN...SE WIND 30 KT. SEAS IN ICE FREE WATERS 17 FT. 
.MON...SE WIND 25 KT. SEAS IN ICE FREE WATERS 12 FT.  

$$

PKZ413-030200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT THU APR 2 2009

.TODAY...NW WIND 30 KT. SEAS 9 FT. FREEZING SPRAY. 
.TONIGHT...NW WIND 30 KT DIMINISHING TO 20 KT AFTER MIDNIGHT. SEAS
9 FT. FREEZING SPRAY. 
.FRI...E WIND 15 KT BECOMING SE 25 KT IN THE AFTERNOON. SEAS 6 FT. 
.FRI NIGHT...SE WIND 40 KT. SEAS 13 FT. 
.SAT...SE WIND 35 KT. SEAS 15 FT. 
.SUN...S WIND 25 KT. SEAS 13 FT. 
.MON...W WIND 35 KT. SEAS 14 FT.  

$$

PKZ414-030200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT THU APR 2 2009

...GALE WARNING THROUGH TONIGHT...
...HEAVY FREEZING SPRAY WARNING TONIGHT AND FRIDAY...

.TODAY...N WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 10 FT. 
.TONIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 9 FT. HEAVY
FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. HEAVY FREEZING
SPRAY. 
.FRI NIGHT...E WIND 25 KT. SEAS IN ICE FREE WATERS 4 FT. 
.SAT AND SUN...SE WIND 30 KT. SEAS IN ICE FREE WATERS 9 FT.
.MON...SE WIND 20 KT. SEAS IN ICE FREE WATERS 11 FT.  

$$
000 
FZAK62 PAFC 022311
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT THU APR 2 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-031400-
400 PM AKDT THU APR 2 2009
.SYNOPSIS FOR CENTRAL BERING SEA...

HIGH PRESSURE OVER THE WESTERN BERING SEA WILL MOVE INTO SOUTHWEST
ALASKA SAT. A 972 MB LOW NEAR 46N 163E FRI AFTERNOON WILL MOVE TO 49N
172E AT 982 MB SAT AFTERNOON.

$$

PKZ411-031400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT THU APR 2 2009

...GALE WARNING FRIDAY NIGHT...

.TONIGHT...S WIND 20 KT. SEAS 5 FT. FREEZING SPRAY NORTH OF 57N. 
.FRI...SE WIND 25 TO 35 KT. SEAS 9 FT. FREEZING SPRAY NORTH OF 57N. 
.FRI NIGHT...SE WIND 40 KT. SEAS 17 FT. SNOW AND RAIN. 
.SAT...E WIND 35 KT BECOMING S 25 KT IN THE AFTERNOON. SEAS 18 FT. 
.SAT NIGHT...SE WIND 25 KT. SEAS 17 FT. 
.SUN...NW WIND 30 KT. SEAS 15 FT. 
.MON...W WIND 35 KT. SEAS 12 FT. 
.TUE...S WIND 25 KT. SEAS 8 FT.  

$$

PKZ412-031400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT THU APR 2 2009

...GALE WARNING FRIDAY NIGHT...

.TONIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. FREEZING
SPRAY. 
.FRI...W WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. FREEZING SPRAY. 
.FRI NIGHT...SE WIND 25 KT INCREASING TO 35 KT AFTER MIDNIGHT. SEAS
IN ICE FREE WATERS 10 FT. FREEZING SPRAY. 
.SAT...SE WIND 40 KT. SEAS IN ICE FREE WATERS 16 FT. 
.SAT NIGHT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 17 FT. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 15 FT. 
.MON THROUGH TUE...SW WIND 25 KT. SEAS IN ICE FREE WATERS 10 FT. 

$$

PKZ413-031400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT THU APR 2 2009

...GALE WARNING TONIGHT AND FRIDAY NIGHT...

.TONIGHT...N WIND 35 KT DIMINISHING TO 20 KT AFTER MIDNIGHT. SEAS
9 FT. FREEZING SPRAY. 
.FRI...NE WIND 15 KT BECOMING SE 25 KT IN THE AFTERNOON. SEAS 6 FT. 
.FRI NIGHT...SE WIND 40 KT. SEAS 13 FT. 
.SAT...SE WIND 35 KT. SEAS 15 FT. 
.SAT NIGHT...S WIND 25 KT. SEAS 14 FT. 
.SUN...S WIND 25 KT. SEAS 13 FT. 
.MON...W WIND 30 KT. SEAS 15 FT. 
.TUE...S WIND 20 KT. SEAS 11 FT.  

$$

PKZ414-031400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT THU APR 2 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TONIGHT...N WIND 25 TO 35 KT. SEAS IN ICE FREE WATERS 9 FT. HEAVY
FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. HEAVY FREEZING
SPRAY. 
.FRI NIGHT...E WIND 25 KT. SEAS IN ICE FREE WATERS 5 FT. FREEZING
SPRAY. 
.SAT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 9 FT.
.SAT NIGHT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. 
.MON THROUGH TUE...SW WIND 25 KT. SEAS IN ICE FREE WATERS 12 FT. 

$$
000 
FZAK62 PAFC 031139
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT FRI APR 3 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-040200-
400 AM AKDT FRI APR 3 2009
.SYNOPSIS FOR CENTRAL BERING SEA...

HIGH PRESSURE OVER THE WESTERN BERING SEA WILL MOVE INTO SOUTHWEST
ALASKA SAT. A FRONT ASSOCIATED WITH A NORTH PACIFIC LOW WILL MOVE
ACROSS THE BERING THROUGH SAT NIGHT. THIS LOW WILL BE NEAR 51N 177E
AT 987 MB SAT NIGHT. 

$$

PKZ411-040200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT FRI APR 3 2009

...GALE WARNING TONIGHT AND SATURDAY...

.TODAY...S WIND 15 KT BECOMING SE 30 KT IN THE AFTERNOON. SEAS 8 FT.
.TONIGHT...SE WIND 40 KT. SEAS 17 FT. SNOW AND RAIN. 
.SAT...SE WIND 35 KT. SEAS 15 FT. RAIN AND SNOW. 
.SAT NIGHT...E WIND 25 KT. SEAS 10 FT. 
.SUN...NW WIND 30 KT. SEAS 11 FT. 
.MON...W WIND 30 KT. SEAS 11 FT. 
.TUE...SW WIND 30 KT. SEAS 11 FT.  

$$

PKZ412-040200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT FRI APR 3 2009

...GALE WARNING TONIGHT AND SATURDAY...

.TODAY...W WIND 15 KT BECOMING S IN THE AFTERNOON. SEAS IN ICE FREE
WATERS 4 FT. 
.TONIGHT...SE WIND 20 KT INCREASING TO 35 KT AFTER MIDNIGHT. SEAS IN
ICE FREE WATERS 10 FT. 
.SAT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 12 FT. SNOW AND RAIN.
.SAT NIGHT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 11 FT. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. 
.MON...W WIND 25 KT. SEAS IN ICE FREE WATERS 8 FT. 
.TUE...SW WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT.  

$$

PKZ413-040200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT FRI APR 3 2009

...GALE WARNING TONIGHT AND SATURDAY...

.TODAY...N WIND 20 KT BECOMING SE 25 KT IN THE AFTERNOON. SEAS 7 FT.
.TONIGHT...SE WIND 40 KT. SEAS 15 FT. SNOW. 
.SAT...SE WIND 40 KT. SEAS 17 FT. RAIN AND SNOW. 
.SAT NIGHT AND SUN...S WIND 25 KT. SEAS 9 FT. 
.MON...W WIND 30 KT. SEAS 11 FT. 
.TUE...SW WIND 25 KT. SEAS 10 FT.  

$$

PKZ414-040200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT FRI APR 3 2009

...GALE WARNING SATURDAY...

.TODAY...N WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. FREEZING SPRAY.
.TONIGHT...VARIABLE WIND 15 KT BECOMING E 20 KT AFTER MIDNIGHT. SEAS
IN ICE FREE WATERS 5 FT. FREEZING SPRAY. 
.SAT...SE WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 9 FT. 
.SAT NIGHT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 11 FT. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 8 FT. 
.MON...SW WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. 
.TUE...W WIND 25 KT. SEAS IN ICE FREE WATERS 10 FT.  

$$
000 
FZAK62 PAFC 040038 RRA
OFFALU

OFFSHORE WATERS FORECAST...RETRANSMISSION
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT FRI APR 3 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-041400-
400 PM AKDT FRI APR 3 2009
.SYNOPSIS FOR CENTRAL BERING SEA...

A 975 MB LOW NEAR 46N 164E WILL MOVE TO 57N 179W AT 990 MB SUN
AFTERNOON. A FRONT ASSOCIATED WITH THIS LOW IS IN THE WESTERN BERING
SEA AND WILL MOVE INTO THE EASTERN BERING SEA BY LATE SAT.

$$

PKZ411-041400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT FRI APR 3 2009

...GALE WARNING THROUGH SATURDAY...

.TONIGHT...SE WIND 35 KT. SEAS 15 FT. SNOW AND RAIN. 
.SAT...E WIND 35 KT BECOMING S 20 KT IN THE AFTERNOON. SEAS 17 FT.
RAIN AND SNOW. 
.SAT NIGHT...SE WIND 25 KT. SEAS 17 FT. 
.SUN...N WIND 30 KT. SEAS 15 FT. 
.SUN NIGHT...NW WIND 30 KT. SEAS 12 FT. 
.MON...W WIND 30 KT. SEAS 11 FT. 
.TUE...SW WIND 25 KT. SEAS 8 FT. 
.WED...W WIND 15 KT. SEAS 9 FT.  

$$

PKZ412-041400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT FRI APR 3 2009

...GALE WARNING SATURDAY THROUGH SATURDAY NIGHT...

.TONIGHT...SE WIND 20 KT INCREASING TO 30 KT AFTER MIDNIGHT. SEAS IN
ICE FREE WATERS 10 FT. FREEZING SPRAY. 
.SAT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 14 FT. SNOW AND RAIN.
.SAT NIGHT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 16 FT. RAIN AND
SNOW. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 15 FT. 
.SUN NIGHT...S WIND 15 KT. SEAS IN ICE FREE WATERS 12 FT. 
.MON THROUGH TUE...SW WIND 25 KT. SEAS IN ICE FREE WATERS 11 FT. 
.WED...SW WIND 20 KT. SEAS IN ICE FREE WATERS 9 FT.  

$$

PKZ413-041400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT FRI APR 3 2009

...GALE WARNING THROUGH SATURDAY...

.TONIGHT...SE WIND INCREASING TO 40 KT AFTER MIDNIGHT. SEAS BUILDING
TO 12 FT. SNOW. FREEZING SPRAY. 
.SAT...SE WIND 35 KT. SEAS 14 FT. RAIN AND SNOW. 
.SAT NIGHT...S WIND 20 KT. SEAS 14 FT. RAIN.
.SUN...S WIND 20 KT. SEAS 12 FT. 
.SUN NIGHT THROUGH MON...W WIND 25 KT. SEAS 11 FT. 
.TUE...SW WIND 25 KT. SEAS 10 FT. 
.WED...W WIND 20 KT. SEAS 7 FT.  

$$

PKZ414-041400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT FRI APR 3 2009

.TONIGHT...VARIABLE WIND 10 KT INCREASING TO SE 20 KT AFTER 
MIDNIGHT. SEAS IN ICE FREE WATERS 4 FT. FREEZING SPRAY. 
.SAT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 8 FT. 
.SAT NIGHT...SE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. SNOW AND
RAIN. 
.SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. 
.SUN NIGHT...S WIND 20 KT. SEAS IN ICE FREE WATERS 8 FT.
.MON...SW WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. 
.TUE...SW WIND 20 KT. SEAS IN ICE FREE WATERS 10 FT. 
.WED...S WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT.  

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this gale warning went out at Mar 31, 3:00 PM AKDT, 13 hours earlier.

Area forecast discussion, Mar 31, 3:00 PM AKDT, 13 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKDT TUE MAR 31 2009

.ANALYSIS AND UPPER LEVELS...
A 995 MB LOW SOUTH OF KODIAK ISLAND WILL MOVE ACROSS THE SOUTHERN
GULF THROUGH WEDNESDAY. ANOTHER 994 MB LOW EVIDENT ON SATELLITE
IMAGERY IS NORTHEAST OF SHEMYA...MOVING TO THE NORTHEAST. PROGRESSIVE
HIGH PRESSURE IS SANDWICHED BETWEEN THESE TWO LOWS. IN THE UPPER
LEVELS...A BROAD TROUGH CENTERED OVER THE WESTERN BERING SEA IS
SLOWLY LIFTING NORTHEASTWARD...ALLOWING FLOW TO BECOME INCREASINGLY
ZONAL ACROSS THE AREA OF RESPONSIBILITY.

.MODEL DISCUSSION...
THE GFS IS THE PREFERRED MODEL SOLUTION FOR THE AFTERNOON PACKAGE DUE
TO GOOD CONSISTENCY AND INITIALIZATION. MODELS ARE HAVING PROBLEMS
RESOLVING THE POSITION AND INTENSITY OF INDIVIDUAL LOW CENTERS MOVING
FROM THE NORTH PACIFIC INTO THE GULF OF ALASKA. OVERALL CONSENSUS ON
THE LARGE SCALE PATTERN IS SATISFACTORY THROUGH 12Z FRIDAY.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
FAIR WEATHER WILL BE SETTING UP ACROSS MOST OF SOUTHCENTRAL OVER THE
NEXT COUPLE OF DAYS AS TRANSITORY RIDGING MOVES THROUGH THE REGION.
THE CHANCE FOR SNOW SHOWERS WILL REMAIN ON WEDNESDAY IN RESPONSE TO
SHORTWAVE IMPULSES PUSHING ACROSS THE AREA...BUT MANY AREAS WILL
REMAIN DRY. THE SUSITNA VALLEY AND COPPER RIVER BASIN WILL SEE THE
MOST WIDESPREAD SNOW...ALBEIT STILL SCATTERED IN NATURE. RAIN AND
SNOW WILL BE MOVING INTO KODIAK THURSDAY AS THE LOW SOUTH OF THE
ALEUTIANS MOVES INTO THE GULF.

.SOUTHWEST...
GENERALLY BENIGN WEATHER ACROSS THE REGION IN THE SHORT TERM. THE
BERING SEA LOW WILL SPREAD SNOW SHOWERS ACROSS THE KUSKOKWIM DELTA
AND WESTERN CAPES OF BRISTOL BAY ON WEDNESDAY. THE NEXT NORTH PACIFIC
LOW MOVING INTO THE GULF WILL SPREAD PRECIPITATION ACROSS THE AKPEN
AND BRISTOL BAY ON THURSDAY. WARM AIR ASSOCIATED WITH THIS SYSTEM
WILL LEAD TO A RAIN SNOW MIX ACROSS THE AKPEN...REMAINING SNOW FOR
BRISTOL BAY.

.BERING SEA AND ALEUTIANS...
SCATTERED SNOW SHOWERS WILL PERSIST OVER THE WESTERN ALEUTIANS
THROUGH THURSDAY. WIDESPREAD SNOW WILL OCCUR OVER THE PRIBILOFS
TONIGHT INTO TOMORROW MORNING AS THE LOW IN THE BERING MOVES
NORTHEAST. AN APPROACHING NORTH PACIFIC LOW WILL SPREAD RAIN AND SNOW
ACROSS THE CENTRAL AND EASTERN ISLANDS WEDNESDAY AND THURSDAY. AS
THIS LOW MOVES INTO THE GULF...COLD AIR ADVECTION WILL TURN
PRECIPITATION BACK TO ALL SNOW.

.LONG TERM FORECAST...
PROGRESSIVE FLOW LOOKS TO REMAIN ZONAL ACROSS SOUTHCENTRAL AND
SOUTHWEST ALASKA THROUGH THE EXTENDED. THEREFORE EXPECT PERIODS OF
UNSETTLED WEATHER AS LOWS MOVE FROM THE NORTH PACIFIC ACROSS THE
ALEUTIAN CHAIN...EVENTUALLY IMPACTING THE MAINLAND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE...132 170 172 175
FIRE WEATHER...NONE

NRH MAR 09

In the hours before

Special weather statement, Apr 1, 1:35 AM AKDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
135 AM AKDT WED APR 1 2009

AKZ145-012000-

...TRACE AMOUNTS OF ASHFALL OVER THE NORTHEAST PORTIONS OF PRINCE
WILLIAM SOUND IN THE VICINITY OF VALDEZ AND THE SOUTHERN PORTIONS OF
THE COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS...

THERE ARE TRACE AMOUNTS OF ASH FROM THE REDOUBT ERUPTION TUESDAY
AFTERNOON NOW FALLING IN THE VICINITY OF VALDEZ AND MAY FALL THROUGH
PORTIONS OF THE SOUTHERN COPPER RIVER BASIN ALONG THE CHUGACH
MOUNTAINS THROUGH EARLY THIS MORNING.

AVOID EXCESSIVE EXPOSURE TO ASH...ESPECIALLY THOSE WITH RESPIRATORY
SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT FROM
CONTAMINATION.

THIS STATEMENT WILL ONLY BE UPDATED IF CONDITIONS CHANGE.
Special weather statement, Apr 1, 1:35 AM AKDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE ANCHORAGE AK
135 AM AKDT WED APR 1 2009

AKZ131-141-011330-

...TRACE AMOUNTS OF ASHFALL OVER THE NORTHEAST PORTIONS OF PRINCE
WILLIAM SOUND IN THE VICINITY OF VALDEZ AND THE SOUTHERN PORTIONS OF
THE COPPER RIVER BASIN ALONG THE CHUGACH MOUNTAINS...

THERE ARE TRACE AMOUNTS OF ASH FROM THE REDOUBT ERUPTION TUESDAY
AFTERNOON NOW FALLING IN THE VICINITY OF VALDEZ AND MAY FALL THROUGH
PORTIONS OF THE SOUTHERN COPPER RIVER BASIN ALONG THE CHUGACH
MOUNTAINS THROUGH EARLY THIS MORNING.

AVOID EXCESSIVE EXPOSURE TO ASH...ESPECIALLY THOSE WITH RESPIRATORY
SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT FROM
CONTAMINATION.

THIS STATEMENT WILL ONLY BE UPDATED IF CONDITIONS CHANGE.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:00 PM AKDTBrisk Wind AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTGale WarningAFC14 hr
Mar 31, 4:00 PM AKDTGale WarningAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Mar 31, 4:00 PM AKDTHeavy Freezing Spray WarningAFC14 hr
Mar 31, 5:30 PM AKDTBrisk Wind AdvisoryAFC7 days
Mar 31, 5:30 PM AKDTGale WarningAFC4 days
Mar 31, 5:30 PM AKDTSmall Craft AdvisoryAFC23 hr
Apr 1, 4:00 AM AKDTGale WarningAFC60 hr
Apr 1, 4:00 AM AKDTSmall Craft AdvisoryAFC24 hr
Apr 1, 4:00 AM AKDTSmall Craft AdvisoryAFC3 days
Apr 1, 4:00 AM AKDTHeavy Freezing Spray WarningAFC3 days
Apr 1, 4:00 AM AKDTHeavy Freezing Spray WarningAFC24 hr
Apr 1, 9:20 AM AKDTGale WarningAFC7 hr

Nearby

Gale Warnings in Alaska, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.